Thunderstorm Wind, Harrison
- When
- July 5, 2:20 PM CST
- Where
- Harrison County, 3 mi W of Lyman
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.500, -89.167
Thunderstorm wind gusts blew down several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 2:15 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT THU JUL 5 2001 UPPER ANALYSIS CONTINUE TO SHOW VORT MAX OVER EASTERN ARKANSAS AND WEST TENNESSEE AND BROAD ANTICYCLONIC CIRCULATION OVER COLORADO. IN ADDITION...A CLOSED LOW JUST SOUTH OF THE HUDSON BAY WAS NOTED. SURFACE ANALYSIS INDICATED A COLD FRONT NORTHEAST UNITED STATES TO THE TENNESSEE VALLEY TO SOUTH MISSOURI TO NEBRASKA. THIS MORNING SIL SOUNDING INDICATED PRECIPITABLE WATER VALUE AROUND 2.2 INCHES AND NO CAP WHICH WILL CONTINUE TO ASSIST THUNDERSTORM DEVELOPMENT. SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD AGREEMENT. FORECAST PROBLEM OF TODAY IS VORT MAX IN NORTHERLY FLOW TRIGGERING THUNDERSTORMS TONIGHT AND HIGH TEMPERATURES OVER THE WEEKEND AND THE FIRST PART OF THE WORK WEEK. SHORT RANGE MODELS PEGGED THE SLIVER OF DRY AIR...40 PERCENT MINIMUM RH VALUES JUST NORTH OF THE GULF COAST AND SOUTH OF THE SHORT WAVE OVER THE MID SOUTH. NORTHWEST FLOW ALOFT OVER THE MID SOUTH AND MISSISSIPPI MAY BE ENOUGH TO KEEP VORT MAX FROM TRACKING OVER THE ENTIRE FORECAST AREA...JUST EAST HALF TONIGHT. WITH SHORT WAVE TRACKING OVER THE FORECAST AREA TONIGHT...WILL LEAVE POPS TIMING OPEN FOR EAST HALF FORECAST AREA. UPPER LEVEL HIGH OVER COLORADO IS EXPECTED TO BUILD SLIGHTLY EAST ALLOWING THE FLOW ALOFT MORE NORTHERLY THROUGH FRIDAY. ALTHOUGH THE SURFACE FRONT IS NOT EXPECTED TO APPROACH THE FORECAST AREA ...NORTHERLY FLOW AND EXITING TROUGH OVER NORTHEAST UNITED STATES WILL BRING VERY DRY AIR AT THE LOWER AND MID LAYERS OVER MOST OF THE FORECAST AREA SAT AND SUN. IN ADDITION...THICKNESS VALUES INCREASED FROM 573 TO 577 DECAMETERS BY THE SAT. THERE IS SOME UNCERTAINTY ABOUT THE WARM AIR WORKING ITS WAY DOWN TOWARD THE COAST. IF THESE THE -5 TO -3 TEMPERATURES RESIDE NEAR 5H HIGH...SURFACE DAY TIME TEMPERATURES MAY NOT BE AS WARM. WILL GO WITH THE OUTLOOK AGAIN AS MID DAY SAT...SUN AND MON. HERE ARE SOME NUMBERS TO PONDER MCB 72/95/72/96 3201 BTR 73/94/74/95 3201 MSY 75/93/76/94 2311 GPT 74/92/94/93 3311 .NEW...NONE LA...HEAT OUTLOOK FOR LAZ060>064. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUL 5 2001 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT. IN ADDITION...A WEAK SURFACE TROUGH WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND EVENING. .THUNDERSTORMS... THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAINLY AROUND AND SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. A FEW STORMS COULD REACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THROUGH TONIGHT. ACTIONS...DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DEVELOP...NO ACTIONS ARE EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts blew down several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257908.